Electronic Research Announcements

ISSN 1079-6762

 

 

Intersection pairings in moduli spaces of holomorphic bundles on a Riemann surface


Authors: Lisa C. Jeffrey and Frances C. Kirwan
Journal: Electron. Res. Announc. Amer. Math. Soc. 1 (1995), 57-71
MSC (1991): Primary 58F05, 14F05, 53C05
MathSciNet review: 1350681
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We outline a proof of formulas (found by Witten in 1992 using physical methods) for intersection pairings in the cohomology of the moduli space $M(n,d)$ of stable holomorphic vector bundles of rank $n$ and degree $d$ (assumed coprime) and fixed determinant on a Riemann surface of genus $g \ge 2$.


References [Enhancements On Off] (What's this?)

  • 1 M. F. Atiyah and R. Bott, The Yang-Mills equations over Riemann surfaces, Philos. Trans. Roy. Soc. London Ser. A 308 (1983), no. 1505, 523–615. MR 702806, 10.1098/rsta.1983.0017
  • 2 M. F. Atiyah and R. Bott, The moment map and equivariant cohomology, Topology 23 (1984), no. 1, 1–28. MR 721448, 10.1016/0040-9383(84)90021-1
  • 3 Nicole Berline, Ezra Getzler, and Michèle Vergne, Heat kernels and Dirac operators, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 298, Springer-Verlag, Berlin, 1992. MR 1215720
  • 4 Nicole Berline and Michèle Vergne, Classes caractéristiques équivariantes. Formule de localisation en cohomologie équivariante, C. R. Acad. Sci. Paris Sér. I Math. 295 (1982), no. 9, 539–541 (French, with English summary). MR 685019
  • 5 Nicole Berline and Michèle Vergne, Zéros d’un champ de vecteurs et classes caractéristiques équivariantes, Duke Math. J. 50 (1983), no. 2, 539–549 (French). MR 705039
  • 6 Theodor Bröcker and Tammo tom Dieck, Representations of compact Lie groups, Graduate Texts in Mathematics, vol. 98, Springer-Verlag, New York, 1985. MR 781344
  • 7 S. K. Donaldson, Gluing techniques in the cohomology of moduli spaces, Topological methods in modern mathematics (Stony Brook, NY, 1991) Publish or Perish, Houston, TX, 1993, pp. 137–170. MR 1215963
  • 8 J. J. Duistermaat and G. J. Heckman, On the variation in the cohomology of the symplectic form of the reduced phase space, Invent. Math. 69 (1982), no. 2, 259–268. MR 674406, 10.1007/BF01399506
    J. J. Duistermaat and G. J. Heckman, Addendum to: “On the variation in the cohomology of the symplectic form of the reduced phase space”, Invent. Math. 72 (1983), no. 1, 153–158. MR 696693, 10.1007/BF01389132
  • 9 J.J. Duistermaat, Equivariant cohomology and stationary phase, Utrecht preprint no. 817 (1993).
  • 10 Michel Duflo and Michèle Vergne, Orbites coadjointes et cohomologie équivariante, The orbit method in representation theory (Copenhagen, 1988) Progr. Math., vol. 82, Birkhäuser Boston, Boston, MA, 1990, pp. 11–60 (French). MR 1095340
  • 11 V. Guillemin, J. Kalkman, A new proof of the Jeffrey-Kirwan localization theorem, to appear (1994).
  • 12 Sigurdur Helgason, Differential geometry, Lie groups, and symmetric spaces, Pure and Applied Mathematics, vol. 80, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. MR 514561
  • 13 Lars Hörmander, The analysis of linear partial differential operators. I, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 256, Springer-Verlag, Berlin, 1983. Distribution theory and Fourier analysis. MR 717035
  • 14 Lisa C. Jeffrey, Extended moduli spaces of flat connections on Riemann surfaces, Math. Ann. 298 (1994), no. 4, 667–692. MR 1268599, 10.1007/BF01459756
  • 15 L.C. Jeffrey, Symplectic forms on moduli spaces of flat connections on 2-manifolds, to appear in Proceedings of the Georgia International Topology Conference (Athens, GA, 1993), ed. W. Kazez.
  • 16 L.C. Jeffrey, Group cohomology construction of the cohomology of moduli spaces of flat connections on 2-manifolds, Duke Math. J. 77 (1995) 407-429.
  • 17 L.C. Jeffrey, F.C. Kirwan, Localization for nonabelian group actions, Topology 34 (1995) 291-327. CMP 95:08
  • 18 L.C. Jeffrey, F.C. Kirwan, Intersection theory on moduli spaces of holomorphic bundles of arbitrary rank on a Riemann surface, in preparation.
  • 19 Frances Clare Kirwan, Cohomology of quotients in symplectic and algebraic geometry, Mathematical Notes, vol. 31, Princeton University Press, Princeton, NJ, 1984. MR 766741
  • 20 Frances Kirwan, The cohomology rings of moduli spaces of bundles over Riemann surfaces, J. Amer. Math. Soc. 5 (1992), no. 4, 853–906. MR 1145826, 10.1090/S0894-0347-1992-1145826-8
  • 21 S.K. Martin, Cohomology rings of symplectic quotients, preprint (1994).
  • 22 M. S. Narasimhan and C. S. Seshadri, Stable and unitary vector bundles on a compact Riemann surface, Ann. of Math. (2) 82 (1965), 540–567. MR 0184252
  • 23 A. Szenes, The combinatorics of the Verlinde formula, preprint alg-geom/9402003; A. Szenes, private communication.
  • 24 Michael Thaddeus, Conformal field theory and the cohomology of the moduli space of stable bundles, J. Differential Geom. 35 (1992), no. 1, 131–149. MR 1152228
  • 25 Edward Witten, On quantum gauge theories in two dimensions, Comm. Math. Phys. 141 (1991), no. 1, 153–209. MR 1133264
  • 26 Edward Witten, Two-dimensional gauge theories revisited, J. Geom. Phys. 9 (1992), no. 4, 303–368. MR 1185834, 10.1016/0393-0440(92)90034-X

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 58F05, 14F05, 53C05

Retrieve articles in all journals with MSC (1991): 58F05, 14F05, 53C05


Additional Information

Lisa C. Jeffrey
Affiliation: Lisa C. Jeffrey, Mathematics Department, Princeton University, Princeton, NJ 08544, USA
Email: jeffrey@math.princeton.edu

Frances C. Kirwan
Affiliation: Frances C. Kirwan, Balliol College, Oxford OX1 3BJ, UK
Email: fkirwan@vax.ox.ac.uk

DOI: http://dx.doi.org/10.1090/S1079-6762-95-02002-6
Keywords: Moduli spaces, symplectic geometry, intersection pairings
Received by editor(s): June 28, 1995
Additional Notes: This material is based on work supported by the National Science Foundation under Grant. No. DMS-9306029.
Article copyright: © Copyright 1995 American Mathematical Society